Alert archive / Ohio / Wind Advisories in 2006

Wind Advisory 1, NWS Wilmington, OH

January 24, 200625 counties in Ohio; 4 counties in Indiana

NWS Wilmington, OH issued this wind advisory at Jan 24, 2006, 2:32 PM EST for 25 counties in Ohio; 4 counties in Indiana. It took effect at Jan 24, 2006, 3:00 PM EST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jan 24, 2006, 2:32 PM EST (19:32 UTC)
In effect from
Jan 24, 2006, 3:00 PM EST
Expired
Jan 24, 2006, 9:22 PM EST
In force
6 hr
Issued by
NWS Wilmington, OH
All 29 counties

Fayette County, IN, Franklin County, IN, Union County, IN, Wayne County, IN, Auglaize County, OH, Butler County, OH, Champaign County, OH, Clark County, OH, Clinton County, OH, Darke County, OH, Delaware County, OH, Fairfield County, OH, Fayette County, OH, Franklin County, OH, Greene County, OH, Hardin County, OH, Hocking County, OH, Licking County, OH, Logan County, OH, Madison County, OH, Mercer County, OH, Miami County, OH, Montgomery County, OH, Pickaway County, OH, Preble County, OH, Ross County, OH, Shelby County, OH, Union County, OH, Warren County, OH

The radar

The Cincinnati radar (KILN), 53 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.5 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2006-01-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2006-01-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 191 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1472 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
191 m²/s²
0-3 km storm-relative helicity
217 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KILN 241932
NPWILN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON OH
232 PM EST TUE JAN 24 2006

INZ050-058-059-066-OHZ026-034-035-042>046-051>056-060>065-070>074-
250345-
/O.NEW.KILN.WI.Y.0001.060124T2000Z-060125T1100Z/
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-HARDIN-MERCER-AUGLAIZE-
DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-
MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-
PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-
INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY...
BROOKVILLE...KENTON...CELINA...WAPAKONETA...GREENVILLE...SIDNEY...
BELLEFONTAINE...MARYSVILLE...DELAWARE...PIQUA...URBANA...
SPRINGFIELD...LONDON...COLUMBUS...NEWARK...EATON...DAYTON...
XENIA...WASHINGTON COURT HOUSE...CIRCLEVILLE...LANCASTER...
HAMILTON...LEBANON...WILMINGTON...CHILLICOTHE...LOGAN
232 PM EST TUE JAN 24 2006

...WIND ADVISORY IN EFFECT UNTIL 6 AM EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EST WEDNESDAY. 

A LOW PRESSURE SYSTEM MOVING ACROSS THE LOWER GREAT LAKES WILL
RESULT IN WINDY CONDITIONS THROUGH TONIGHT. SOUTHWEST WINDS OF 20
TO 30 MPH WILL BECOME NORTHWEST AND INCREASE TO 25 TO 35 MPH
THROUGH LATE AFTERNOON AND EARLY EVENING. A FEW GUSTS TO AROUND
45 MPH WILL ALSO BE POSSIBLE.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

$$
1 follow-up statement
000 
WWUS71 KILN 250222
NPWILN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON OH
922 PM EST TUE JAN 24 2006

INZ050-058-059-066-OHZ026-034-035-042>046-051>056-060>065-070>074-
250330-
/O.CAN.KILN.WI.Y.0001.000000T0000Z-060125T1100Z/
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-HARDIN-MERCER-AUGLAIZE-
DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-
MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-
PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-
INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY...
BROOKVILLE...KENTON...CELINA...WAPAKONETA...GREENVILLE...SIDNEY...
BELLEFONTAINE...MARYSVILLE...DELAWARE...PIQUA...URBANA...
SPRINGFIELD...LONDON...COLUMBUS...NEWARK...EATON...DAYTON...
XENIA...WASHINGTON COURT HOUSE...CIRCLEVILLE...LANCASTER...
HAMILTON...LEBANON...WILMINGTON...CHILLICOTHE...LOGAN
922 PM EST TUE JAN 24 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS CANCELED THE WIND
ADVISORY. 

A LOW PRESSURE CENTER NORTH OF LAKE HURON WILL SLOWLY PULL AWAY
FROM THE REGION OVERNIGHT. AS IT DOES...WINDS OF 20 TO 25 MPH WITH
ISOLATED GUSTS TO 40 MPH WILL AFFECT THE AREA. WHILE WINDS OF THIS
STRENGTH MAY BLOW LIGHT...UNSECURED OBJECTS AROUND...THEY ARE NOT
ANTICIPATED TO CAUSE DAMAGE TO BUILDINGS OR TO KNOCK LIMBS OFF
TREES. THEREFORE THE WIND ADVISORY HAS BEEN CANCELED.

$$
SITES

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this wind advisory went out at Jan 24, 12:45 PM EST, 1 hour 47 minutes earlier.

Area forecast discussion, Jan 24, 12:45 PM EST, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
1245 PM EST TUE JAN 24 2006

.AVIATION (18Z-18Z)
MAIN CONCERN IS WIND. MID CLOUDS ACROSS NORTH CWA WILL CONTINUE TO
PUSH EAST. LOWER CLOUDS WITH CAA WILL MOVE IN THIS EVENING. MODELS
SUGGESTING -SHSN ACROSS THE NORTH TONIGHT. WINDS SHOULD HELP KEEP
VSBYS UP BUT BRIEF LOWER VSBYS COULD OCCUR IN DAY AND CMH AREAS IN
HEAVIER SN SHOWERS. WILL DELAY CLEARING A BIT WED PER GUID. WINDS
SHIFTING FROM SW TO NW THIS AFTN AND EVENING. HIGHEST GUSTS SHOULD
OCCUR FROM 20Z TO 01Z. SHOULD REMAIN STRONG THRU FCST PERIOD.

MBP

&&

.PREVIOUS DISCUSSION...

THE FOLLOWING WAS ORIGINALLY ISSUED AT 1130 AM EST TUE JAN 24 2006

SHORT TERM (TODAY)...
AREA OF SHOWERS PUSHING ACROSS NORTHERN INDIANA INTO NORTHERN OHIO
LATE THIS MORNING. EXPECT THIS TO CONTINUE TO PUSH EAST SOUTHEAST
AND AFFECT THE NORTHERN PORTIONS OF FA THROUGH THIS AFTERNOON.
CURRENT FORECAST HAS A GOOD HANDLE ON THIS WITH 20-30 POPS. GIVEN
WAA TODAY AND TAKING A LOOK AT THE 12Z NAM FORECAST SOUNDINGS...
THINK PCPN THIS AFTERNOON WILL MAINLY BE LIQUID SO HAVE ADJUSTED
PCPN TYPE IN THAT DIRECTION. 40 TO 50 KNOT WINDS ARE PROGGED THROUGH
EARLY EVENING IN THE 925 TO 850 MB LAYER. IN WAA PATTERN THROUGH MID
AFTERNOON...THINK 20 TO 30  WITH A FEW STRONGER GUSTS WILL HOLD.
HOWEVER...AS COLD FRONT MOVES IN LATER THIS AFTERNOON AND CAA SETS
IN...COULD SEE SOME OF THESE STRONGER WINDS REACH THE SURFACE...BUT
THINK WE WILL REMAIN JUST BELOW WIND ADVISORY CRITERIA.

(ISSUED 304 AM EST TUE JAN 24 2006)

SHORT TERM (TODAY THROUGH THURSDAY)...
SKIES WERE CLEAR ACROSS THE FCST AREA THIS MORNING. A ST DECK
THAT EARLIER STRETCHED FROM KIND TO KMIE HAS ERODED IN THE SW FLOW.
TEMPS WERE MAINLY IN THE UPPER 20S.

AS TODAY PROGRESSES...CLOUDINESS WILL BE ON THE INCREASE IN ADVANCE
OF A COLD FRONT AND S/W.  MAV POPS REMAIN HIGHER THAN MET
POPS WITH THIS DECIDEDLY LIGHT QPF EVENT...WITH LIKELY POPS IN THE
NORTH AND CHANCE POPS AT KCVG. MET POPS HAVE INCREASED TO CHANCE
POPS ACROSS NORTHERN AND CENTRAL OHIO. STILL...EVEN WITH THE
GFS...LOOKING AT ISENTROPIC SFC(S) AND TIME HEIGHT PROFILES...THIS
SYSTEM DOES DOES LOOK VERY IMPRESSIVE. AT THIS POINT...WILL TREND
TOWARD MET POPS WITH RAIN/SNOW SHOWERS CHANGING TO SNOW SHOWERS IN
THE NORTH AND FLURRIES IN THE SOUTH THIS AFTERNOON INTO THE
EVENING.

HIGH PRESSURE BUILDS IN FOR WEDNESDAY AND THURSDAY WITH DRY WEATHER
AND SEASONABLE TEMPERATURES.

(ISSUED 303 PM EST MON JAN 23 2006)

LONG TERM (THURSDAY THROUGH MONDAY)...
UPPER RIDGE AND ASSOC SFC HIGH PRESS OVER THE OHVLY THURS WILL BREAK
DOWN TO A MORE ZONAL AND FLATTENED H5 FLOW AND A RETURN FLOW AT THE
SFC. THIS WILL ALLOW IMPULSES TO QUICKLY MOVE THRU THE CONTINENTAL
U.S. WITH ONE NOTED TO GO THROUGH THE GTLKS FRI/SAT...AND AN OPEN H5
TROF ON SUN MOVING THROUGH OHVLY. SFC PATTERN SAT NITE/SUN IS A BIT
TOO FAR S ON THE 0/6Z GFS AND UKMET...WITH ECMWF AND HPC PROGS NOTED
A BIT FURTHER N. FRONT SWEEPS THROUGH ERN U.S. SUN BUT UNCERTAINTY
IN A NRN OR SRN TRACK OF THE LOW WILL LOWER CONFIDENCE IN THE TEMP
FCST STARTING SUN. WILL TAKE HPC NRN TRACK WHICH IS A DECENT MATCH
WITH LATEST 12Z GFS...AND EXPECT ABOVE NORMAL TEMPS THROUGH THE
PERIOD.

TIMING ISSUES WITH EXTENDED PERIOD ABOUND...AND THE GFS IS REALLY
DOING SOME SERIOUS FLIP FLOPS IN THE MASS FIELDS FOR SUN...ALTHOUGH
LATEST RUN IS COMING IN LINE WITH HPC AND ECMWF PROGS.

FRANKS

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
Hazardous weather outlook, Jan 24, 5:00 AM EST, 9 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
500 AM EST TUE JAN 24 2006

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-251000-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-
DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-
MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-
PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-
CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
500 AM EST TUE JAN 24 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Wind Advisories in Ohio, 2006Wind Advisories in Indiana, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.